| Model Number |
48350951 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
02/08/2018
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that upon starting ratcheting the instrument wasn't disconnecting from the implant and broke.Tight space was observed.The procedure was successfully completed and there are no reports of adverse consequences to the patient.
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history review, risk assessment; result: upon visual inspection, the tip of the instrument was confirmed to be deformed and the inner shaft was found to be slightly bent.No adverse consequences to the patient was reported.Manufacturing history was reviewed and no issues were identified.The age of the device was found to be more than 13 years.The ifu for instruments states that the instruments may fracture depending on the age of the device, the number of times they are used as well as the precautions taken in handling, cleaning and storage.Conclusion: based on the device inspection and provided information, probable root causes of the reported event are: extensive use of the instrument and normal wear and tear.
Event or Problem Description